MAUDE Adverse Event Report: ST. JUDE MEDICAL, BRASIL LTDA. (PAMPULHA) EPIC STENTED PORCINE HEART VALVE W/FLEXFIT SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE

ST. JUDE MEDICAL, BRASIL LTDA. (PAMPULHA) EPIC STENTED PORCINE HEART VALVE W/FLEXFIT SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number E100-23A-00
Medical Device Problem Codes Off-Label Use (1494); Obstruction of Flow (2423); Material Deformation (2976)
Health Effect - Clinical Code Stenosis (2263)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The results, method, and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
On (b)(6) 2020, a 23 mm epic stented porcine aortic heart valve was implanted in the pulmonary position.When the patient came off of bypass, pulmonary stenosis was noted.The patient was placed back on bypass and the valve was explanted and replaced with another epic stented porcine aortic heart valve to resolve the event.While inspecting the explanted valve, a pinched crease and some leaflet redundancy within in the valve leaflets.The patient is recovering and doing well.
 
Event or Problem Description
On (b)(6) 2020, a 23 mm epic stented porcine aortic heart valve was implanted in the pulmonary position.When the patient came off of bypass, pulmonary stenosis was noted.The patient was placed back on bypass and the valve was explanted and replaced with another epic stented porcine aortic heart valve to resolve the event.While inspecting the explanted valve, a pinched crease and some leaflet redundancy within in the valve leaflets.The physician alleges that the stenosis was caused by the native leaflet of the pulmonary valve and was not caused by the epic valve and did not feel this was a valve issue.There was no clinically significant delay in the procedure and the patient remained hemodynamically stable throughout.The patient is recovering and doing well.
 
Additional Manufacturer Narrative
An event of pulmonary stenosis was reported.One leaflet was noted to be folded under non-physiological conditions.The free state of the leaflets, without physiological pressure applied, is not indicative of actual leaflet coaptation or valve function.Functional testing at the time of manufacturing and upon return to abbott indicated the valve functioned normally.This test ensures proper cuspal coaptation and hemodynamic performance.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the reported event could not be conclusively determined.
 
Additional Manufacturer Narrative
An event of pulmonary stenosis was reported.One leaflet was noted to be folded under non-physiological conditions.The free state of the leaflets, without physiological pressure applied, is not indicative of actual leaflet coaptation or valve function.Functional testing at the time of manufacturing and upon return to abbott indicated the valve functioned normally.This test ensures proper cuspal coaptation and hemodynamic performance.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the reported event could not be conclusively determined.Please note, per the instructions for use, artmt "the safety and effectiveness of the epic and epic supra valves has not been established for the following specific populations: patients requiring pulmonic or tricuspid valve replacement".

Brand Name
EPIC STENTED PORCINE HEART VALVE W/FLEXFIT SYSTEM
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ST. JUDE MEDICAL, BRASIL LTDA. (PAMPULHA)
rua professor jose vieira de mendonça 1301
engenho nogueira - belo horizonte - mg
belo horizonte 31310 -260
BR  31310-260
MDR Report Key11015431
Report Number3001883144-2020-00124
Device Sequence Number753045
Product Code LWR
UDI-Device Identifier05414734055536
UDI-Public05414734055536
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2021
Device Model NumberE100-23A-00
Device Catalogue NumberE100-23A-00
Device Lot NumberBR00013334
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/19/2020
Supplement Date Received by Manufacturer01/28/2021
02/10/2021
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date02/09/2021
02/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR